Vol. 295, No. 2, 2018

Download this article
Download this article For screen
For printing
Recent Issues
Vol. 301: 1  2
Vol. 300: 1  2
Vol. 299: 1  2
Vol. 298: 1  2
Vol. 297: 1  2
Vol. 296: 1  2
Vol. 295: 1  2
Vol. 294: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Editorial Board
Subscriptions
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Author Index
To Appear
 
Other MSP Journals
Certain character sums and hypergeometric series

Rupam Barman and Neelam Saikia

Vol. 295 (2018), No. 2, 271–289
Abstract

We prove two transformations for the p-adic hypergeometric series which can be described as p-adic analogues of a Kummer’s linear transformation and a transformation of Clausen. We first evaluate two character sums, and then relate them to the p-adic hypergeometric series to deduce the transformations. We also find another transformation for the p-adic hypergeometric series from which many special values of the p-adic hypergeometric series as well as finite field hypergeometric functions are obtained.

Keywords
character sum, hypergeometric series, $p$-adic gamma function
Mathematical Subject Classification 2010
Primary: 11S80, 11T24, 33E50, 33C99
Milestones
Received: 23 June 2017
Revised: 6 February 2018
Accepted: 6 February 2018
Published: 11 April 2018
Authors
Rupam Barman
Department of Mathematics
Indian Institute of Technology Guwahati
Guwahati
Assam
India
Neelam Saikia
Department of Mathematics
Indian Institute of Technology Guwahati
Guwahati
Assam
India